MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892820150
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the severely tortuous and moderately calcified left anterior descending artery.A 1.50 mm x 20 mm maverick balloon catheter was advanced for dilatation.However, upon inflation, the balloon ruptured.The procedure was completed with another of the same device and there were no complications reported post-procedure.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the severely tortuous and moderately calcified left anterior descending artery.A 1.50mm x 20mm maverick? balloon catheter was advanced for dilatation.However, upon inflation, the balloon ruptured.The procedure was completed with another of the same device and there were no complications reported post-procedure.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Investigation results: device analysis findings: the 1.50mm x 20mm fg maverick 2 mr catheter was returned for analysis.A visual and tactile inspection identified the balloon was subjected to positive pressure and returned in a deflated state.No kinks or damages on the hypotube shaft.A microscopic and leakage examination of the balloon were performed, and a pinhole was identified above the markerband when attempting to inflate.No kinks or damages on the shaft polymer extrusion.The bumper tip was damaged.A microscopic examination of the markerband identified no damage.No other device issues were identified during returned product analysis.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a conclusion code of adverse event related to patient condition due to anatomical factors.This code was selected as the most probable complaint cause based on the information available.It was reported that balloon rupture occurred due to severe calcification.Device analysis confirmed the reported allegation as a pinhole was identified above the markerband when attempting to inflate.It is likely the patient lesion anatomy contributed to the reported event and the unreported tip damage.The lesion was severely tortuous and moderately calcified with a stenosis of 90%.

Brand Name
MAVERICK?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24475238
Report Number2124215-2026-11197
Device Sequence Number9616002
Product Code LOX
UDI-Device Identifier08714729370154
UDI-Public(01)08714729370154(17)280106(10)35557966
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493892820150
Device Catalogue NumberH7493892820150
Device Lot Number0035557966
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale